INH and Surgery?
- Asked by chicklettes2
- 1 year ago
Hello, I had to start taking INH last month because of a positive skin test (chest xray was negative). I must take it every day for 9 months. Is this going to effect my BA surgery scheduled in December? Should I take any extra precautions? Thank you so much
INH and Surgery
Isoniazid does not interfere with wound healing.
It's one effect that could be a problem is the possiblity of toxicity to the liver. This occurs with low frequency, primarily in patients with liver disease, who use alcohol, and who are over 35 years of age.
The issue would be related to abnormal blood clotting due to liver injury. Check with your prescribing doctor as to whether any screening test for clotting should be considered.
Best wishes for an uneventful recovery.
Preparation for Breast augmentation
different plastic surgeons have different policies regarding their preop recommendations and sessation of medications prior to surgery.
As far as I know INH should not interfere with your surgery, but you need to check with your plastic surgeon
Web reference: http://www.beautifulself.com
Medications and Surgery
The best person to ask is your plastic surgeon. It's a good idea to let them know know about all medications you are taking. This includes prescriptions meds, vitamins, dietary supplements, herbal preparations and recreational drugs. All of these can effect your surgery, your results and the safety of your procedure. Your plastic surgeon will usually review these with you at the pre-op appointment.
Web reference: http://www.sanfranciscobreast.com/breast-augmentation.html
Recent Breast Augmentation Reviews
Breast Augmentation Photos
INH and Breast Augmentation
You should notify your surgeon regarding your positive PPD skin test. He or she should discuss with you its impact (if any) on your upcoming breast augmentation.
Larry Fan, MD
Web reference: http://www.77plasticsurgery.com
INH and Surgery?
I doubt it would have any effect on your surgery but you need to confirm that with the doctor treating you first, and then confer with your surgeon. I suspect the surgeon will want a letter from your treating doctor indicating he has no problem with the surgery while you are under treatment.
Isoniazid and Breast Augmentation
Isoniazid is hepatotoxic and could present problems with drug metabolism during or after anesthesia. Always tell your surgeon about any medications you have started.
INH should not effect healing or anesthesia, but your prescribing doctor is the best person to make this determination.
INH and surgery
Taking INH should not interfere with your surgery, but, as with all medications, make sure both the surgeon and anesthesiologist are aware you are taking it.
Medication Use before Breast Augmentation?
Always best to inform your own plastic surgeon about any specific medical concerns, medications you use, or of any specific questions/concerns that arise. This information will allow your plastic surgeon to decide whether additional consultations will be necessary prior to proceeding.
Online consultants will not have nearly enough information to provide you with accurate advice.
Best wishes with your upcoming procedure.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.